Posted by: Clare | 2009-08-21

Help please

Hi Dr,

I am going to try and make this as simple as possible. I was on the pro deprova injection for five years. During that period i did not have my monthly cycles. In April 2007 I stopped taking the injection completely. Initially i had a two cycles a month and for the last year i have had very irregular periods. I have been to three gynaes, who have done blood work, internal and external ultrasounds etc. nothing was picked up until my last ultrasound in May this year. The dr said it is possible i have pcos, as he saw some "  dots"  in my uterus. I have had my insulin levels checked and they are normal. currently i am having a period every two months for seven days. Could these dots be pcos? or is it possible that when i skip a month the egg is not released and that is what he saw? we have been trying to conceive for almost two years. My husbands tests all came back normal. I tried clomid on two occasion as my progesterone tests showed i dont ovulate on my own. But.... i used them only once and with a few months inbetween. I am another gynae appintment on the 9th September.. Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Clare

The information that you have given is highly suggestive of an ovulatory dysfunction, which is probably hormonally based. The most likely cause indeed is PCOS and I would believe that you may require a stronger form of ovulation induction with closer monitoring in order to achieve a successful pregnancy. I also presume that your tubes are patent and that you had the necessary investigations for tubal status. In certain cases of extreme PCOS it may be necessary to switch to in-vitro fertilization if ovulation induction cannot be achieved safely by other means.

Answered by: Dr M.I. Cassim

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.